Alert archive / Texas / Special Weather Statements in 2013

Special Weather Statement, NWS Midland/Odessa, TX

May 26, 20134 counties in Texas

NWS Midland/Odessa, TX issued this special weather statement at May 26, 2013, 12:21 AM CDT for 4 counties in Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2013, 12:21 AM CDT (05:21 UTC)
Expired
May 26, 2013, 1:15 AM CDT
In force
54 min
Issued by
NWS Midland/Odessa, TX

Counties Glasscock County, TX, Mitchell County, TX, Reagan County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1015 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WWUS84 KMAF 260521
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1221 AM CDT SUN MAY 26 2013

TXZ053-062-063-069-070-260615-
GLASSCOCK-MIDLAND-MITCHELL-REAGAN-UPTON-
1221 AM CDT SUN MAY 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
MITCHELL...REAGAN...SOUTHEASTERN GLASSCOCK...SOUTHEASTERN MIDLAND
AND UPTON COUNTIES UNTIL 115 AM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES SOUTHEAST
OF COLORADO CITY TO 20 MILES NORTH OF MCCAMEY...MOVING SOUTHEAST AT
25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DIME TO NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH...
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.  REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.

&&

LAT...LON 3208 10067 3207 10126 3108 10127 3109 10229
      3150 10226 3177 10169 3208 10129 3209 10115
      3244 10115 3252 10066
TIME...MOT...LOC 0519Z 294DEG 21KT 3149 10144

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 26, 12:06 AM CDT, 15 minutes earlier.

Area forecast discussion, May 26, 12:06 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1206 AM CDT SUN MAY 26 2013

.UPDATE...

UPDATE FOR EXPIRATION OF SEVERE STORM WATCH 219.

&&

.DISCUSSION...

THUNDERSTORMS ARE GRADUALLY WINDING DOWN ACROSS THE AREA, WITH
MLCAPE OF 3000 TO 3500 J/KG ALLOWING CONVECTION TO CONTINUE SO FAR
ALONG WITH 20 TO 30KT MOIST SOUTHEASTERLY WINDS.  DESPITE A LACK OF
0 TO 6 KM BULK SHEAR...THERE DOES APPEAR TO BE ENOUGH INSTABILITY
OVER THE NEXT COUPLE OF HOURS FOR ANOTHER SEVERE STORMS OR TWO,
MAINLY OVER THE TRANS PECOS.  CONSIDERING THE ABOVE, WILL ALLOW
SEVERE THUNDERSTORM WATCH 219 TO EXPIRE AT 26/05Z.  HAVE ADJUSTED
POPS FOR THE REST OF THE NIGHT.  UPDATE WILL FOLLOW SHORTLY.  67

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 68  97  69  92  /  10  10  10  10
BIG SPRING TX              69  95  70  90  /  10  10  10  10
CARLSBAD NM                65 100  66  96  /  10  10  10  10
DRYDEN TX                  69  94  70  92  /  10  10  10  20
FORT STOCKTON TX           70  98  70  95  /  10  10  10  20
GUADALUPE PASS TX          62  91  62  84  /  10  10  10  10
HOBBS NM                   65  97  66  95  /  10  10  10  10
MARFA TX                   61  92  61  88  /  10  10  10  20
MIDLAND INTL AIRPORT TX    69  96  69  91  /  10  10  10  10
ODESSA TX                  69  97  70  91  /  10  10  10  10
WINK TX                    70 102  71  97  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, May 25, 1:19 PM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
119 PM CDT SAT MAY 25 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
119 PM CDT SAT MAY 25 2013 /1219 PM MDT SAT MAY 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING.
THE MOST PERSISTENT ACTIVITY WILL BE ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS INCLUDING THE VAN HORN HIGHWAY 54 CORRIDOR IN CULBERSON
COUNTY. A FEW STORMS COULD BECOME STRONG PRODUCING HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING
ACROSS THE DAVIS MOUNTAINS AND THE MARFA PLATEAU. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, May 25, 11:12 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     FLASH FLOOD      MIDLAND                 32.00N 102.08W
05/25/2013                   MIDLAND            TX   PUBLIC

            INTERSECTION OF ANDREWS HIGHWAY AND MIDKIFF WAS FLOODED
            CURB TO CURB AND AN APARTMENT COMPLEX PARKING LOT 1 BLOCK
            SOUTH OF ANDREWS HIGHWAY WAS FLOODED.

&&

COLLEEN.RHEA
Special weather statement, May 25, 11:29 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 PM CDT SAT MAY 25 2013

TXZ074-080-260515-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
1129 PM CDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL PRESIDIO AND SOUTH CENTRAL JEFF DAVIS COUNTIES UNTIL
1215 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF BLOYS CAMP AT
1128 PM CDT...MOVING SOUTHEAST AT 20 MPH.  DIME TO NICKLE SIZE HAIL
POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3061 10382 3042 10385 3034 10423 3059 10437
      3075 10426
TIME...MOT...LOC 0428Z 299DEG 16KT 3063 10422
Special weather statement, May 25, 11:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1146 PM CDT SAT MAY 25 2013

TXZ058-067-068-075-260530-
CRANE-PECOS-WARD-REEVES COUNTY AND UPPER TRANS PECOS-
1146 PM CDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL REEVES...NORTHWESTERN PECOS...SOUTHERN WARD AND WEST
CENTRAL CRANE COUNTIES UNTIL 1230 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF B F GOODRICH
TESTING TRACK AT 1146 PM CDT...MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3142 10266 3079 10312 3122 10347 3156 10322
TIME...MOT...LOC 0446Z 276DEG 17KT 3131 10320
Special weather statement, May 25, 11:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1146 PM CDT SAT MAY 25 2013

TXZ052-062-063-069-070-260515-
GLASSCOCK-HOWARD-MIDLAND-REAGAN-UPTON-
1146 PM CDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
GLASSCOCK...REAGAN...SOUTHEASTERN HOWARD...SOUTHERN MIDLAND AND UPTON
COUNTIES UNTIL 1215 AM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTHEAST OF
BIG SPRING TO 24 MILES WEST OF MIDKIFF...MOVING SOUTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DIME TO PENNY SIZE HAIL AND GUSTY WINDS TO 50 MPH...
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3208 10126 3108 10127 3109 10228 3170 10228
      3185 10183 3236 10120 3208 10119
TIME...MOT...LOC 0444Z 295DEG 11KT 3177 10166
Local storm report, May 26, 12:02 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1202 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     FLASH FLOOD      ODESSA                  31.85N 102.37W
05/25/2013                   ECTOR              TX   FIRE DEPT/RESCUE

            FLOODING WAS REPORTED AT DIXIE AND 42ND STREET AND DIXIE
            AND 44TH STREET.

&&

AKL
Special weather statement, May 26, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1221 AM CDT SUN MAY 26 2013

TXZ053-062-063-069-070-260615-
GLASSCOCK-MIDLAND-MITCHELL-REAGAN-UPTON-
1221 AM CDT SUN MAY 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
MITCHELL...REAGAN...SOUTHEASTERN GLASSCOCK...SOUTHEASTERN MIDLAND
AND UPTON COUNTIES UNTIL 115 AM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES SOUTHEAST
OF COLORADO CITY TO 20 MILES NORTH OF MCCAMEY...MOVING SOUTHEAST AT
25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DIME TO NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH...
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.  REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.

&&

LAT...LON 3208 10067 3207 10126 3108 10127 3109 10229
      3150 10226 3177 10169 3208 10129 3209 10115
      3244 10115 3252 10066
TIME...MOT...LOC 0519Z 294DEG 21KT 3149 10144

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:38 PM CDTSpecial Weather StatementMAFCulberson52 min
May 25, 7:58 PM CDTSpecial Weather StatementMAFLoving62 min
May 25, 8:24 PM CDTSpecial Weather StatementMAFPresidio66 min
May 25, 8:27 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines63 min
May 25, 8:37 PM CDTSpecial Weather StatementMAFCulberson38 min
May 25, 9:00 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines60 min
May 25, 9:21 PM CDTSpecial Weather StatementMAFCulberson, Loving, Reeves24 min
May 25, 9:26 PM CDTSpecial Weather StatementMAFAndrews, Dawson, Martin49 min
May 25, 9:53 PM CDTSpecial Weather StatementMAFReeves, Ward37 min
May 25, 10:18 PM CDTSevere Thunderstorm WarningMAFCulberson, Reeves57 min
May 25, 10:42 PM CDTSevere Thunderstorm WarningMAFReeves63 min
May 25, 10:48 PM CDTSpecial Weather StatementMAFJeff Davis57 min
May 25, 11:06 PM CDTAreal Flood AdvisoryMAFReeves, Ward114 min
May 25, 11:06 PM CDTFlash Flood WarningMAFEctor, Midland3 hr
May 25, 11:29 PM CDTSpecial Weather StatementMAFJeff Davis46 min
May 25, 11:46 PM CDTSpecial Weather StatementMAFGlasscock, Reagan, Upton29 min
May 26, 2:23 PM CDTFire Weather WatchMAF38 hr
May 25, 7:37 PM CDTSevere Thunderstorm WarningMAFLea53 min

Nearby

Special Weather Statements in Texas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.